Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 19, 2005, 12:36 AM CDT for Chickasaw County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2005, 12:36 AM CDT (05:36 UTC)
- Expired
- Sep 19, 2005, 1:00 AM CDT
- In force
- 24 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Chickasaw County, IA
The radar
The La Crosse radar (KARX), 130 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 190535 SVRARX IAC037-190600- /O.NEW.KARX.SV.W.0110.050919T0536Z-050919T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1236 AM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICKASAW COUNTY IN NORTHEAST IOWA * UNTIL 100 AM CDT * AT 1236 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL 3 MILES SOUTH OF WILLIAMSTOWN... OR ABOUT 10 MILES SOUTH OF NEW HAMPTON. THE SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 18 AND COUNTY V 56 AND COUNTY ROADS B 54 AND V 56 AROUND 1245 AM... LAWLER AND JACKSONVILLE AROUND 1250 AM... LITTLE TURKEY AND COUNTY ROADS V 56 AND B 33 AROUND 1255 AM... THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4294 9247 4280 9231 4293 9209 4320 9209 $$ 04
3 follow-up statements
000 WWUS53 KARX 190546 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1245 AM CDT MON SEP 19 2005 IAC037-190600- /O.CON.KARX.SV.W.0110.000000T0000Z-050919T0600Z/ CHICKASAW IA- 1245 AM CDT MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CHICKASAW COUNTY... AT 1245 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL OVER FREDERICKSBURG...OR ABOUT 8 MILES SOUTHEAST OF NEW HAMPTON. THE SEVERE STORM WAS MOVING NORTHEAST AT 35 MPH. A SECOND SEVERE THUNDERSTORM PRODUCING PENNY SIZED HAIL WAS 1 MILE SOUTHEAST OF REPUBLIC. THE SEVERE THUNDERSTORM WILL BE NEAR... COUNTY ROADS B 54 AND V 56 AROUND 1250 AM... LAWLER AROUND 1255 AM... LITTLE TURKEY AND COUNTY ROADS V 56 AND B 33 AROUND 100 AM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS LAT...LON 4294 9247 4280 9231 4293 9209 4320 9209 $$ 04
000 WWUS53 KARX 190552 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1252 AM CDT MON SEP 19 2005 IAC037-190600- /O.CON.KARX.SV.W.0110.000000T0000Z-050919T0600Z/ CHICKASAW IA- 1252 AM CDT MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CHICKASAW COUNTY... LOCAL LAW ENFORCEMENT REPORTED PEA SIZED HAIL IN FREDERICKSBURG AT 1248 AM. AT 1252 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL OVER COUNTY ROADS B 54 AND V 56...OR ABOUT 9 MILES SOUTHEAST OF NEW HAMPTON. A SECOND SEVERE THUNDERSTORM PRODUCING PENNY SIZED HAIL WAS BETWEEN FREDERICKSBURG AND REPUBLIC. THE SEVERE STORMS WERE MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LITTLE TURKEY AROUND 100 AM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS LAT...LON 4294 9247 4280 9231 4293 9209 4320 9209 $$ 04
000 WWUS53 KARX 190601 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 101 AM CDT MON SEP 19 2005 IAC037-190611- /O.EXP.KARX.SV.W.0110.000000T0000Z-050919T0600Z/ CHICKASAW IA- 101 AM CDT MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW COUNTY HAS EXPIRED... THE THUNDERSTORM THAT HAD BEEN SEVERE HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW COUNTY HAS EXPIRED. LAT...LON 4294 9247 4280 9231 4293 9209 4320 9209 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:07 PM CDT, 9 hours 29 minutes earlier.
Area forecast discussion, Sep 18, 3:07 PM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 307 PM CDT SUN SEP 18 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FORECAST CONCERN FOR THIS PACKAGE IS PRECIPITATION CHANCES TONIGHT THROUGH MONDAY...ALONG WITH SEVERE WEATHER THREAT TONIGHT. 18Z SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM NORTHWEST WISCONSIN...SOUTHWARD ACROSS SOUTHERN MINNESOTA AND INTO NEBRASKA. VISIBLE SATELLITE IMAGERY SHOWING CUMULUS FIELD TO THE EAST OF THE FRONT ACROSS WISCONSIN...WITH A BROAD LOW STRATUS DECK IN ITS WAKE ACROSS NORTHERN MINNESOTA AND THE DAKOTAS. PLUME OF HIGHER DEWPOINTS IN THE MID 60S SPREADING NORTHWARD FROM EASTERN KANSAS INTO SOUTHEASTERN SOUTH DAKOTA. 12Z 18SEP05 NAM AGAIN INITIALIZED THE TROUGH ACROSS THE NORTHERN ROCKIES TOO WEAK. NAM/GFS OVERALL HAVE COME INTO BETTER AGREEMENT WITH QPF PLACEMENT...BUT DIFFER SLIGHTLY IN TIMING WITH NAM A LITTLE SLOWER. HAVE GENERALLY LEANED A LITTLE MORE TOWARDS THE GFS SOLUTION AS FAR AS TIMING GOES. IN THE SHORT TERM...FRONT WILL CONTINUE TO SAG VERY SLOWLY SOUTHWARD THIS EVENING...WHILE WEAK SHORTWAVE MOVES OUT ACROSS THE PLAINS. BEST MOISTURE TRANSPORT INTERSECTING THE BOUNDARY REMAINS ACROSS THE HIGH PLAINS. THUS EXPECTING CONVECTION TO DEVELOP IN VICINITY OF NORTHWEST IOWA/SOUTHEAST SOUTH DAKOTA/SOUTHWEST MINNESOTA AREA LATE THIS AFTERNOON OR EARLY EVENING. AS FRONT CONTINUES TO SAG SOUTHWARD SURFACE WAVE RIDES NORTHWARD ALONG IT. EXPECT CONVECTION TO CONGEAL INTO MCS AND GIVEN CORFIDI VECTORS MOVE TOWARD THE AREA. INSTABILITIES TO BE MARGINAL AT THAT TIME...BUT DECENT 0-6KM SHEAR WILL RESULT IN A WIND AND HAIL THREAT LATER TONIGHT ACROSS THE AREA. SEE HAZARDOUS WEATHER OUTLOOK FOR THE PERTINENT DETAILS. WITH FORCING SIGNALS REMAINING STRONG...DEEP QG CONVERGENCE/ISENTROPIC LIFT IN THE 300K-310K LAYER CROSSING THE AREA TONIGHT...HIGH POPS PER CURRENT GRIDDED FORECAST LOOKS ON TRACK. ONLY CHANGE MADE TO HOLDING OFF CHANCES TIL LATER IN THE EVENING. STRONG FORCING TO CONTINUE ACROSS THE AREA MONDAY MORNING AS WAVE RIDES UP ALONG BOUNDARY. THIS WAVE MOVES NORTHEAST BY AFTERNOON TAKING ASSOCIATED LIFT WITH IT. ONLY CHANGES MADE WERE TO FINE TUNE TIMING DETAILS OF RAIN MOVING OUT MONDAY AFTERNOON. ALL IN ALL COULD BE SOME DECENT AND WIDESPREAD RAINS WITH THIS SYSTEM AS PRECIPITABLE WATER AMOUNTS FROM LATE TONIGHT THROUGH MONDAY RANGE FROM 1.5 TO 2 INCHES ACROSS THE FORECAST AREA. THUS EXPECT SOME LOCALLY HEAVY RAINFALL...ESPECIALLY LATE TONIGHT. BUBBLE HIGH THEN BUILDS IN FOR MONDAY NIGHT INTO TUESDAY. WITH CLEAR SKIES AND LIGHT WINDS EXPECTED TUESDAY MORNING...RADIATIONAL COOLING SHOULD RESULT IN WIDESPREAD VALLEY FOG. BY WEDNESDAY...NEXT WAVE ALREADY MOVING ACROSS THE ROCKIES WITH SURFACE LOW EXPECTED IN THE LEE OF THE ROCKIES. WITH BOUNDARY ESTABLISHING ITSELF TO OUR WEST AND WARM ADVECTION BETWEEN THIS SYSTEM AND DEPARTING HIGH CHANCE POPS AGAIN LOOKS GOOD FOR WEDNESDAY AND WEDNESDAY NIGHT. TEMPERATURES TO BE A LITTLE TRICKY ON MONDAY WITH CLOUDS AND PRECIPITATION AROUND THE AREA. COOLEST READINGS WILL BE ACROSS THE NORTHEAST ZONES WHERE PRECIPITATION WILL LINGER LONGEST. OTHERWISE... GUIDANCE NUMBERS LOOKS REASONABLE THROUGH THE PERIOD. .LONG TERM...THURSDAY THROUGH SUNDAY UNSETTLED WEATHER PATTERN LOOKS TO CONTINUE IN THIS TIME FRAME WITH A RATHER FAST FLOW ALOFT ACROSS THE NORTHERN TIER OF STATES. MEDIUM RANGE MODELS AGREE ON THE DEPICTION OF THE LARGE SCALE FLOW PATTERN. JET ENERGY IN THE PACIFIC TO DIG OUT A RELATIVELY DEEP TROUGH ACROSS THE WESTERN CONUS. 06Z OPERATIONAL GFS COMING AROUND TO THE ECMWF SOLUTION WITH THE DEEPER TROUGH. FRONTAL BOUNDARY NEAR THE AREA AT THE BEGINNING OF THE PERIOD LOOKS TO WEAKEN WITH TIME. BIGGEST PROBLEM ARISES WITH THE DETAILS AND TIMING ISSUES IN THE FAST FLOW. SHORTWAVE ENERGY WILL LIKELY BE EJECTED OUT OF WESTERN TROUGH AND INTERACT WITH THE REMAINS OF THE SURFACE BOUNDARY. WITH THE TIMING PROBLEMS...REALLY DIDNT MAKE ANY CHANGES TO CURRENT GRIDDED DATABASE IN THIS TIME FRAME WITH PRECIPITATION CHANCES FOR THE BEGINNING OF THE WEEKEND AND DRY TOWARDS THE END WITH INDICATIONS OF ACTIVITY SHIFTING SOUTHWARD AS HIGH BUILDS INTO THE REGION. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Sep 18, 2:45 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 245 PM CDT SUN SEP 18 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-191000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 245 PM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL REST FROM NORTHEAST WISCONSIN INTO THE SOUTHERN PLAINS TONIGHT...WHILE AN UPPER LEVEL DISTURBANCE SPINS NORTHEAST FROM NEBRASKA INTO THE REGION OVERNIGHT. THESE TWO FEATURES WILL INTERACT WITH FAVORABLE LOW LEVEL MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MINNESOTA AND IOWA LATE THIS EVENING...SPREADING INTO WESTERN WISCONSIN OVERNIGHT. INSTABILITY AND WIND PROFILES WILL FAVOR STORM ORGANIZATION...LEADING TO THE POTENTIAL FOR SEVERE WEATHER. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE BETTER CHANCES FOR SEVERE WEATHER WILL BE SOUTH AND WEST OF A WABASHA...TO BANGOR...TO RICHLAND CENTER LINE...AND BETWEEN MIDNIGHT AND 5 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO BE ON-GOING ACROSS MUCH OF THE AREA EARLY MONDAY. AS THE UPPER DISTURBANCE AND LOW PRESSURE SYSTEM MOVE EAST OF THE AREA...THUNDERSTORMS WILL END ACROSS THE AREA DURING THE MORNING. WITH THE BULK OF THE INSTABILITY PUSHED OUT OF THE AREA BY MONDAY MORNING...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS ARRIVES LATE WEDNESDAY AND CONTINUES THROUGH SATURDAY AS ANOTHER LOW PRESSURE SYSTEM AND STRONGER UPPER LEVEL DISTURBANCE MOVE INTO AND THROUGH THE UPPER MIDWEST. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...MAINLY AFTER MIDNIGHT...AND MOSTLY ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:47 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 28 min |
| Sep 19, 3:42 AM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.